Called to a paramedic intercept for an 84 y/o female pt who is unresponsive following an OD. Met the neighboring ambulance enroute and found the pt with a GCS of 4. The 2 EMT I's in the back of the truck said they were fine and I was not needed and I could return to the fire station. Before I left I told them I would like to take a look (trying to be nice). Much to my surprise I found that the pt had and oral airway stuck in and was on an NRB, with a RR of 4. ( I'm as shocked as you guys, WTF happened to bagging) Anyway I tried to gather somewhat of a hx from the crew that had been with this woman prior to my arrival. The story is that her care taker found her unresponsive with an open box of pills near her bed that were unlabeled. She has no hx of suicide or other psych issues. Pt is ice cold and sweaty to the touch, with the oral airway and NRB in her mouth (lol) via initial crew her oxysat was 92 with a RR of 4, with the removal of the airway her oxysat quickly dropped to 80%. Breathing is labored and irregular, BGL is 159, pupils constriced but equal. Needless to say I intubated the pt due to her compromised airway and gave 0.4mg of narcan IV. Her puplis dilated slightly to 5mm following the narcan, however no other changes were noted. I stopped with the Narcan following the initial 0.4 due to the unknown subtance(s), if any. She continued to be ventilated via ET tube and BVM with good entidal, and oxysat
and was delivered to the ED. Other than a severe narcotic OD any other Ideas what this may be. All other vital signs: BP 126/66, HR 68.